Norvasc and Depression
Depression is a rare side effect of Norvasc, occurring in less than 1 percent of patients taking the drug. If you are taking Norvasc and depression becomes a problem for you, let your healthcare provider know. He or she may recommend another medication if Norvasc is believed to be causing your depression.
Norvasc and Depression: An OverviewNorvasc® (amlodipine besylate) is a prescription medication known as a calcium channel blocker. It is used to treat high blood pressure (hypertension) and certain types of heart disease, including angina.
Just as with any other medicine, there are potential side effects with Norvasc. One of these possible side effects is depression.
Norvasc and Depression: How Common Is It?The safety and effectiveness of Norvasc has been studied in more than 11,000 people. In these clinical trials, less than 1 percent of people reported depression as one of Norvasc's side effects.
The challenge with Norvasc and depression is that, given how rarely depression is reported with Norvasc and how common it is within the general population, it is difficult to tell whether depression is caused by Norvasc, other factors, or a combination of both.
Norvasc and Depression: RecommendationsFor people taking Norvasc, depression may occur. Therefore, if you notice any possible depression symptoms while taking Norvasc or if something "just does not seem right," you should talk to your healthcare provider. Your healthcare provider will be able to diagnose and treat the problem. If your healthcare provider believes the medicine may be causing your symptoms, he or she may recommend another heart disease or blood pressure medicine.